Loading ...
Sorry, an error occurred while loading the content.

35721Re: [FH] IMPORTANT INFO: Taking CoQ10 with blood thinners

Expand Messages
  • Kathy Wood
    Feb 4, 2009
    • 0 Attachment
      Sangie has been on enalapril for many years & has had no problems
      w/kidneys. The cardiologist said it actually can have a protective
      effect on the kidneys w/many cats. The lasix, which Sangie has been on
      for about 1 year, is what they watch carefully w/her kidneys. Once she
      was out of heart failure, we reduced the lasix dose & she seems to be
      doing fine.
      Best of luck to you & Max.
      Kathy & Sangie-

      Judi Levens wrote:

      >
      > I too am unsure of what to do, Max seems to be doing wonderfully right
      > now, and I don't want to change anything!
      > I also wanted to know, is it the lasix which causes the kidney
      > problems, or just any meds, or is it the enalapril? I think it's the
      > lasix, and since Max doesn't seem to be having any problems I was
      > thinking of reducing his dosage...any comments?
      > thanks...Judi and Max
      >
      > To: feline-heart@yahoogroups.comFrom
      > <mailto:feline-heart%40yahoogroups.comFrom>:
      > oceanbreeze1@... <mailto:oceanbreeze1%40gmail.comDate>: Wed,
      > 4 Feb 2009 05:52:21 +0000Subject: Re: [FH] IMPORTANT INFO: Taking
      > CoQ10 with blood thinners
      >
      > Just was wondering if there was anymore thoughts on COQ 10 and blood
      > thinners? should we continues to give? or should all of us who's
      > babies are on it, should start to whean them off of it?Thanks a bunch
      > for all the info -Patty--- In feline-heart@yahoogroups.com
      > <mailto:feline-heart%40yahoogroups.com>, "Carol" <carolroars@...>
      > wrote:>> Hi Kathy,> > I wouldn't stop the CoQ10 if Sangie has been on
      > it for that many > years. Since her system is used to whatever the
      > effects are of the > CoQ10, her blood would be "normal" for her prior
      > to the heparin > treatment. I mean, her blood clotting factors are the
      > "normal" that > they are "with" her taking CoQ10, way prior to her
      > ever getting > heparin. So her heparin dose and frequency was given to
      > her with her > body "used to" whatever the CoQ10 may contribute as far
      > as clotting > factors. It's like someone whe eats a lot of veggies
      > with vitamin K > in them, things like green leafy veggies and
      > cruciferous (broccoli, > etc.). If they've always eaten those things
      > and then have to be put > on blood thinners, the thinners are based on
      > what their bodies are > currently getting. But if they're not used to
      > having those things, > they shouldn't "start" eating veggies with
      > vitamin K, because that > would introduce more clotting properties to
      > their blood process. > > This is what I understand about it. I asked
      > my mom's cardiologist > about it, and he said to not change what she's
      > on now (which is 30mg > of CoQ10 3 times a day), but just don't
      > increase it or stop it > completely. Stopping it completely will throw
      > off the clotting > properties of the drug and whatever else is helping
      > her blood clot. > Like he said don't increase your vitamin E, because
      > that thins the > blood too, so do garlic, gingko, ginger, cayenne,
      > which are all > supplements that my mom takes.> > I'm hoping someone
      > else who is more kn! owledgea ble about all this > will speak up. I
      > know there are a few members who lurk a lot, who > are very
      > knowledgeable about the chemistry of the interaction of > things.> >
      > From the literature that I've read about CoQ10, if you've been on it >
      > for a while, you should not stop it cold, because the benefits of >
      > taking CoQ10, which include strengthening the heart muscle tissue, >
      > can be a shock to the muscle when it's not getting that influx of >
      > CoQ10 anymore. I don't have any offical information about that, > but
      > just what other people have told me they found out and some > people
      > who wrote to me last summer, when I had to take Snowball off > of it
      > (she was on it for two years). We took her off of all her >
      > supplements after she had a seizure in June, all except for her >
      > CoQ10, and later I weaned her off of that a couple of months later, >
      > because we don't know what, if anything, of her supplements is >
      > making her throw up all the time. I don't like that she's not > taking
      > it anymore, because she has serious heart issues (HCM, grade > 4
      > murmur, mitral valve regurgitation). But everytime I give it to > her
      > she throws up, so it just doesn't agree with her tummy anymore I >
      > guess.> > Anyway, if it was me, I wouldn't stop Sangie's CoQ10. From
      > what I > can find out, the little clotting properties that the CoQ10
      > may > have, would be what's normal for her since she's been on it for
      > so > many years prior to her heparin.> > hugs,> Carol and Snowball and
      > the gang>
      >
      > [Non-text portions of this message have been removed]
      >
      >


      --
      Kathy Wood
      Executive Program Manager
      UNC-Chapel Hill AGEP
      Department of Chemistry
      Kenan Labs, CB#3290
      p) 919.962.2509
      f) 919.843.2554
      kathy_wood@...

      www.unc.edu/agep
      www.acsbe.org
      www.unc.edu/opt-ed
    • Show all 14 messages in this topic